Doctor insights on:
On keppra (levetiracetam) and tegretol for epilepsy, diagnosed with hypothyroidism, neurologist doesn't suggest stopping tegretol, but i can't function. What to do?
Depends: The tegretol may be controlling your seizures. It would be disappointing to stop it and then have seizures again. It is a great medicine, but yes, can certainly have side effects. I am betting that if it works well for a while, your neurologist may be willing to switch to oxcarbazepine. Follow up with neurologist, let them know your concern. ...Read more
I have been on 600 mg of tegretol for 5 years-my bloodwork is always ok. At what point should I consider stopping it because of long term problems?
Tegretol: The need to continue tegretol depends very much on the reason it's being prescribed. You haven't volunteered this in your question or additional information. In some cases it could be very dangerous to stop tegretol, as you could have seizures, etc. Please discuss your question with the doctor who's been following you, as s/he will be familiar with your history and medical needs. ...Read more
Taking tegretol for 4 yrs. Been noticing that my periods are getting lighter. Doctor said I could stop getting it completely. What would the signs be if it would be stopping? Notice stopping more.
Should i stop taking tegretol if i'm getting side effects 3 days after restarting it? I was on it before and it was stopped and started again.
Perhaps: First, important to know why it is being prescribed. If for epilepsy, dangerous to suddenly stop and should be slowly tapered off. Since it is a potent anti-epileptic drug, stopping could result in sz activity if done incorrectly. There are several other choices in both psychiatry and neurology, and newer drugs may have far fewer adverse rxtns. ...Read more
Dr. Harper i asked you about unisom and tegretol most of the interactions seem to be with the unborn.I am male. Will stop.Have i damaged myself?
Probably not: Most likely you have not. The shorter the time you have been doing this decreases the likelihood of any problem. ...Read more
No: It is always a good idea to taper any medications. Venlafaxine can have a very severe withdrawal syndrome if stopped suddenly and Carbamazepine could result in seizures among other potential withdrawal symptoms. Discuss a taper with your prescribing physician and let him/her know why you want to get off these meds. ...Read more
Yes: There could be an uncomfortable discontinuation syndrome. It would be safer and more comfortable. ...Read more
I have trilgimal nerugia i'm on dilanta and gabapintin . I still have. A lot of pain. Do I have to stop the dilanta completely to start tegretol?
Doc: Tough question check with your doc probably ok but depends. ...Read more
I take tegretol & told it could stop my cycle. Last month my period was 5 days early. This month it showed up 41 days since last months. It is pretty ?
Very rarely, but: Especially for women who have a tendency for irregular periods, it might be easy for many medications to cause changes. This is a very, very rare but more than 0% reported side effect. It might be that you will return to your personal normal automatically if it's a side effect but do talk w/ your Dr and have other reasons for irregularity checked too. Best! ...Read moreSee 1 more doctor answer